I was taking Contrave for just under 2months I noticed from day one that I had nausea, headaches, hot flashes, and wasn't sleeping at night. I have gotten sick I don't know how many times and had enough. I was so happy with the weight I had lost in such a short period of time, the first month I was down 15lbs and was continuing on that path. I work in shipping and I missed a shipment because I had to run to the bathroom because I got sick and last night I threw the prescription away. It tells you to be active but I noticed for me the more active I was the worse the symptoms got. I just want to know from someone that has stopped taking Contrave how long do the side effects last once you stop taking the medicine?
When do the side effects end once you stop Contrave?
Question posted by shipper1 on 30 June 2017
Last updated on 5 May 2019 by Jan Garcia
I was prescribed Contrave a year ago for my fibromyalgia. It really helped my symptoms. However it was almost impossible for me to ride in a car due to motion sickness. Then there was the issue of the drug not being able to be refilled at any pharmacy in my area of 300,000 people of over 4 weeks. What a mess. I went off of it and tried just low dose naltrexone for awhile. My APN thought I might do better on it having been on the naltrexone alone. Well, I am 60 days into it. My fibromyalgia pain is better but I have such bad vertigo it is ridiculous! I am going to go off cold turkey because I can barely stand up. I had no weight loss during either time on the drug.
I would think it takes a while to get out of your system. I read that you should taper OFF the pills the same way they recommend getting on the pills. Like go from 4 to 3, then 3 to 2, and then 1 a day. However, I can see why you tossed them.
Despite my weight, I am healthy and have never been on such a heavy medication. I feel like I am having every side effect possible, but this drug is really reducing my appetite. The weirdest thing though is the mental effect. I feel like I am in a fog and I just don't feel like myself. I usually have a lot of trouble falling asleep and on this pill I just drop off to sleep! However, I am tired almost all of the time. I'm only three weeks in, but I'm starting to think I am depressed. This is my last step though before considering bariatric surgery so I'm going to keep trying to get through it.
Hope you are feeling better!
I've been on it for 2 months, and the only side effect I've had and still have, is the shakes in the middle of the day. My Dr said that was a common side effect.
Now, when I started taking 3 a day, I noticed upset stomach, nausea and heartburn, I decided I'd not go up to 4 a day. I stayed on 3 and no longer have these side effects.
- Contrave uses and safety info
- Contrave information for Healthcare Professionals (includes dosage details)
- Side effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.